Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2000, 8:23 PM CDT for Fentress County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 8:23 PM CDT (01:23 UTC)
- Expired
- Apr 20, 2000, 9:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 139 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 5:15 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
366 WUUS54 KOHX 210125 SVRBNA TNC049-210200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 823 PM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FENTRESS COUNTY IN TENNESSEE * UNTIL 900 PM CDT * AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM JAMESTOWN TO 15 MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT 35 MPH. DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT. $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:20 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 20, 8:20 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 820 PM CDT THU APR 20 2000 LINE OF SVR TSTMS NOW MOVING INTO FAR ERN ZONES. SPC CALLED AND SAY WILL BE ISSUING A SVR TSTM WATCH TO REPLACE TOR WATCH FOR THESE ZONES. WILL UPDATE AS SOON AS RECEIVE SAID WATCH. OTHEWRWISE...WILL TRY AND TIME LARGE AREA OF SC STARTING TO DROP DOWN FROM CENTRAL STATES. .BNA...NONE. MAG
In the hours before
Local storm report, Apr 20, 5:40 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
540 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM ASHLAND CITY TN TORNADO
04/20/00 CHEATHAM PUBLIC REPORT...NOT
CONFIRMED...OF A
TORNADO NORTH OF
ASHLAND CITY
0520 PM 3 E HOHENWALD TN .75 INCH HAIL
04/20/00 LEWIS REPORTED BY SPOTTER
0536 PM 1 W FRANKLIN TN .75 INCH HAIL
04/20/00 WILLIAMSON REPORTED BY NWS EMPLOYEE
0543 PM 2 E FRANKLIN TN 1.00 INCH HAIL
04/20/00 WILLIAMSON REPORTED BY NWS EMPLOYEE
0546 PM FRANKLIN TN 0.75 INCH HAIL
04/20/00 { WILLIAMSON HAIL REPORTED BY SPOTTER
AT INTERSECTION OF
INTERSTATE 65 AND
HIGHWAY 96
HSLocal storm report, Apr 20, 6:12 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
612 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 PM SMYRNA TN 1.00 INCH HAIL
04/20/00 RUTHERFORD REPORTED BY SPOTTER
0610 PM FRANKLIN TN WIND DAMAGE
04/20/00 WILLIAMSON SPOTTER REPORTED ABOUT A
DOZEN TREES RANGING
FROM 1 TO 2 FEET IN
DIAMETER BLOWN DOWN ALONG
MOORES LANE
HSLocal storm report, Apr 20, 6:48 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
648 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM SMYRNA TN WIND DAMAGE
04/20/00 RUTHERFORD ABOUT A HALF DOZEN LARGE
TREES BLOWN DOWN...
REPORTED BY PUBLIC |AND
SEEN ON TELEVISION
HSLocal storm report, Apr 20, 7:05 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
705 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0704 PM SHELBYVILLE TN 1.75 INCH HAIL
04/20/00 BEDFORD REPORTED BY PUBLIC AT
BEDFORD COUNTY HOSPITAL
HSLocal storm report, Apr 20, 7:25 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
725 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 10 NW SMITHVILLE TN WIND DAMAGE
04/20/00 DEKALB A FEW LARGE LIMBS BLOWN
DOWN IN TEMPERANCE HALL
AREA WITH LARGEST LIMBS
ABOUT 6 INCHES IN
DIAMETER...FROM
EMA
0708 PM WARTRACE TN WIND DAMAGE
04/20/00 BEDFORD TREES BLOWN DOWN...
REPORTED BY SPOTTER
HSLocal storm report, Apr 20, 7:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
755 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0658 PM SHELBYVILLE TN WIND DAMAGE
04/20/00 BEDFORD TREES AND POWER LINES
BLOWN DOWN...REPORTED BY
CITY POLICE
0738 PM MANCHESTER TN WIND DAMAGE
04/20/00 COFFEE BARN ROOF BLOWN OFF...
ALSO TREES DOWN...
REPORTED BY HAM
0738 PM 5 S MANCHESTER TN WIND DAMAGE
04/20/00 COFFEE SOME DAMAGE AT ARNOLD
ENGINEERING
CENTER... NO DETAILS
GIVEN... REPORTED BY HAM
0741 PM MANCHESTER TN TORNADO
04/20/00 COFFEE REPORTED BY HAM IN EAST
PART OF COUNTY EAST OF
MANCHESTER
0730 PM 13 SW COOKEVILLE TN WIND DAMAGE
04/20/00 PUTNAM TREES BLOWN DOWN...JUST
INSIDE PUTNAM AND DE
KALB COUNTY LINE ALONG
STATE HIGHWAY 141
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:09 PM CDT | Tornado Warning | OHX | Coffee | 51 min |
| Apr 20, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 15 min |
| Apr 20, 7:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 44 min |
| Apr 20, 7:36 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 39 min |
| Apr 20, 7:41 PM CDT | Tornado Warning | OHX | Warren | 34 min |
| Apr 20, 7:53 PM CDT | Tornado Warning | OHX | Fentress | 37 min |
| Apr 20, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 32 min |
| Apr 20, 8:11 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 34 min |
| Apr 20, 8:16 PM CDT | Tornado Warning | OHX | Van Buren | 14 min |
| Apr 20, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 28 min |
| Apr 20, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.